Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: Gerhard Preuss
Title: Theory of topological structures. An approach to categorical topology
Additional book information: Translated by Andreas Behling, Mathematics and its Applications, D. Reidel Publishing Company, Dordrecht, Boston, Lancaster, Tokyo, 1988, xii + 304 pp., $69.00. ISBN 90-277-2627-2.

References [Enhancements On Off] (What's this?)

  • 1. Jiří Adámek, Theory of mathematical structures, D. Reidel Publishing Co., Dordrecht, 1983. MR 735079
  • 2. A. V. Arhangel′skiĭ and Richard Wiegandt, Connectednesses and disconnectednesses in topology, General Topology and Appl. 5 (1975), 9–33. MR 0367920
  • 3. Zdeněk Frolík, On the descriptive theory of sets, Czechoslovak Math. J. 13 (88) (1963), 335–359 (English, with Russian summary). MR 0162215
  • 4. Horst Herrlich, A concept of nearness, General Topology and Appl. 4 (1974), 191–212. MR 0350701
  • 5. H. Herrlich, Categorical topology 1971–1981, General topology and its relations to modern analysis and algebra, V (Prague, 1981) Sigma Ser. Pure Math., vol. 3, Heldermann, Berlin, 1983, pp. 279–383. MR 698425
  • 6. Horst Herrlich, Topologie. II, Berliner Studienreihe zur Mathematik [Berlin Study Series on Mathematics], vol. 3, Heldermann Verlag, Berlin, 1988 (German). Uniforme Räume. [Uniform spaces]. MR 950372
  • 7. J. R. Isbell, Uniform spaces, Mathematical Surveys, No. 12, American Mathematical Society, Providence, R.I., 1964. MR 0170323
  • 8. John Isbell, General function spaces, products and continuous lattices, Math. Proc. Cambridge Philos. Soc. 100 (1986), no. 2, 193–205. MR 848846, 10.1017/S0305004100066020
  • 9. Peter T. Johnstone, Stone spaces, Cambridge Studies in Advanced Mathematics, vol. 3, Cambridge University Press, Cambridge, 1982. MR 698074
  • 10. Peter T. Johnstone, Open locales and exponentiation, Mathematical applications of category theory (Denver, Col., 1983) Contemp. Math., vol. 30, Amer. Math. Soc., Providence, RI, 1984, pp. 84–116. MR 749770, 10.1090/conm/030/749770
  • 11. M. Katětov, On continuity structures and spaces of mappings, Comment. Math. Univ. Carolinae 6 (1965), 257–278. MR 0193608
  • 12. John W. Tukey, Convergence and Uniformity in Topology, Annals of Mathematics Studies, no. 2, Princeton University Press, Princeton, N. J., 1940. MR 0002515
  • 13. A. Weil, Sur les espaces à structure uniforme et sur la topologie générale, Hermann, Paris, 1937.

Review Information:

Reviewer: Walter Tholen
Journal: Bull. Amer. Math. Soc. 21 (1989), 149-152
DOI: https://doi.org/10.1090/S0273-0979-1989-15799-6